EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 5 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Back to Search Results |
| Catalog Number |
244-25-09 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/24/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6) , 1400-ag - cemex gento low viscosity 40g kit.(b)(6) , 200-02-38 - three peg patella 38mm.(b)(6) , 200-04-55 - cemented finned tib.Tra sz 5f/5t.(b)(6) , 201-78-11 - holding pin small headed short 4 pack.(b)(6) , 203-90-01 - 11-2624 powerpro sawblade.(b)(6) , 244-03-05 - optetrak asy, hi-flex ps cem fem, sz 5, right.Pending investigation.
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement (b)(6) 2007.Approximately 10 years and 8 months after the initial procedure the patient had a right knee revision on (b)(6) 2018.The patient has suffered the following injuries: pain, suffering, loosening of the implant, and an avulsion medial epicondyle femur fracture.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of polyethylene wear and loosening as stated in the legal documentation.The aseptic (non-infected) loosening may have been the result of both patient-related conditions and insufficient bonds between the implants and the bones.The extent and root cause of the reported polyethylene wear cannot be determined as the explanted devices were not returned for evaluation, and radiographs, photographs, and operative notes were not provided.